Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 1, NWS Billings, MT

June 2, 2012Yellowstone County, Montana

NWS Billings, MT issued this severe thunderstorm warning at Jun 2, 2012, 4:38 PM MDT for Yellowstone County, Montana. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2012, 4:38 PM MDT (22:38 UTC)
Expired
Jun 2, 2012, 5:30 PM MDT
In force
52 min
Issued by
NWS Billings, MT
Area
Storm-based polygon

County Yellowstone County, MT

The radar

The Billings radar (KBLX), 14 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 4:41 PM MDTTSTM WND GST 0Billings, MT41 YEAR OLD BILLINGS WOMAN WENT TO HOSPITAL AFTER BEING HIT IN THE HEAD BY A WOODEN GATE UPON TRYING TO CLOSE IT IN STRONG THUNDERSTORM WINDS.
Jun 2, 5:00 PM MDTTSTM WND DMG6 Wnw Billings, MTFULL SIZE ASPEN TREE BLOWN DOWN INTO ROADWAY BY THUNDERSTORM WINDS ESTIMATED AT 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 2:10 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 10.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2012-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2012-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1977 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WUUS55 KBYZ 022238
SVRBYZ
MTC111-022330-
/O.NEW.KBYZ.SV.W.0001.120602T2238Z-120602T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
438 PM MDT SAT JUN 2 2012

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL YELLOWSTONE COUNTY IN SOUTH CENTRAL MONTANA...
  THIS INCLUDES THE CITY OF BILLINGS...

* UNTIL 530 PM MDT.

* AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED 14 MILES WEST OF BILLINGS...AND MOVING EAST AT 
  30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BILLINGS WEST END BY 450 PM MDT...
  BILLINGS HEIGHTS AND BILLINGS BY 500 PM MDT...
  LOCKWOOD BY 510 PM MDT...
  SHEPHERD BY 515 PM MDT...
  HUNTLEY BY 520 PM MDT...
  BALLANTINE AND WORDEN BY 530 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR SOUTHEASTERN MONTANA.

&&

LAT...LON 4604 10814 4570 10812 4567 10886 4592 10889
TIME...MOT...LOC 2237Z 263DEG 28KT 4581 10878

$$
2 follow-up statements
300 
WWUS55 KBYZ 022300
SVSBYZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
500 PM MDT SAT JUN 2 2012

MTC111-022330-
/O.CON.KBYZ.SV.W.0001.000000T0000Z-120602T2330Z/
YELLOWSTONE MT-
500 PM MDT SAT JUN 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR CENTRAL YELLOWSTONE COUNTY...

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH DAMAGING WINDS IN EXCESS OF 60 
MPH.  THIS STORM WAS OVER BILLINGS...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOCKWOOD BY 510 PM MDT...
  SHEPHERD BY 515 PM MDT...
  HUNTLEY BY 520 PM MDT...
  BALLANTINE AND WORDEN BY 530 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR SOUTHEASTERN MONTANA.

&&

LAT...LON 4591 10882 4604 10814 4570 10812 4567 10881
TIME...MOT...LOC 2259Z 263DEG 28KT 4583 10854

$$
220 
WWUS55 KBYZ 022321
SVSBYZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
521 PM MDT SAT JUN 2 2012

MTC111-022331-
/O.EXP.KBYZ.SV.W.0001.000000T0000Z-120602T2330Z/
YELLOWSTONE MT-
521 PM MDT SAT JUN 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL YELLOWSTONE COUNTY
WILL EXPIRE AT 530 PM MDT...

THE SEVERE THUNDERSTORM HAS DECREASED IN INTENSITY. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR SOUTHEASTERN MONTANA.

LAT...LON 4591 10882 4604 10814 4570 10812 4567 10881
TIME...MOT...LOC 2321Z 263DEG 28KT 4585 10830

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:22 PM MDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 2, 2:22 PM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
222 PM MDT SAT JUN 2 2012

.SHORT TERM...VALID FOR SUN AND MON...

THE FORECAST NOW INCLUDES A SEVERE THUNDERSTORM WATCH UNTIL 03 UTC
FOR ALL OF SOUTH CENTRAL AND SOUTHEASTERN MT. SCATTERED STORMS ARE
ON TRACK TO POSE A SEVERE THREAT THE NEXT SEVERAL HOURS. SCHULTZ

PREVIOUS DISCUSSION...ISSUED AT 125 PM MDT SAT JUN 2 2012...

THE POTENTIAL FOR SEVERE WIND OR HAIL THROUGH THIS EVENING REMAINS
THE FOCUS OF THE SHORT TERM. WE ALLOWED CONTINUITY TO RULE MUCH OF
THE SUN AND MON FORECAST...ESPECIALLY SINCE UNCERTAINTY GROWS WITH
REGARD TO STORM CHANCES ON MON.

FOR THE REST OF THIS AFTERNOON AND EVENING...SCATTERED STORMS WILL
AFFECT THE AREA...AND WE HAVE INCLUDED A SEVERE MENTION WITHIN THE
GRIDDED FORECAST EVERYWHERE GIVEN EFFECTIVE BULK SHEAR OF 30 TO 40
KT...MLCAPE OF 500 T0 1000 J/KG WITH STEEP 700-500 HPA LAPSE RATES
AROUND 8 DEG C/KM...AND INVERTED V-SOUNDING PROFILES. WIND WILL BE
THE MAIN THREAT...BUT MARGINALLY SEVERE HAIL IS POSSIBLE TOO. SOME
INITIAL CONVECTION IS MOVING THROUGH SOUTH CENTRAL MT AS OF 19 UTC
AND THAT ACTIVITY COULD STRENGTHEN...OR JUST BECOME MORE EFFECTIVE
AT PRODUCING STRONG WINDS...AS IT MOVES INTO THE DESTABILIZING AIR
MASS FROM SHERIDAN WY UP INTO SOUTHEASTERN MT. MEANWHILE...WE HAVE
HAD A SOLID AREA OF CLEARING BEHIND THE CLOUDS ASSOCIATED WITH THE
INITIAL CONVECTION...SO NEAR-TERM MODEL SOLUTIONS LOOK ON TRACK IN
SHOWING MLCAPE INCREASING QUICKLY THIS AFTERNOON. THE STORMS CLOSE
TO DILLON MT AT 19 UTC WILL BE TRACKING INTO THIS AIR MASS...AND A
SIMPLE EXTRAPOLATION TAKES THAT ACTIVITY INTO LIVINGSTON AROUND 21
UTC AND BILLINGS NEAR 23 UTC. THAT LINES UP WELL WITH COLD FRONTAL
TIMING SHOWN BY MOST MODELS...INCLUDING THE 18 UTC RAP AND 15 UTC
HRRR...WITH PASSAGE AT BILLINGS ADVERTISED AROUND 00 UTC. LOOK FOR
MOST OF THE ACTIVITY TO SETTLE DOWN BY ABOUT 03 UTC...WITH A QUIET
PERIOD FOR MOST OF THE AREA OVERNIGHT.

SUN...A SURFACE HIGH PRESSURE RIDGE WILL SLIDE FROM EASTERN MT AND
INTO THE WESTERN DAKOTAS BENEATH A NEBULOUS WEST-SOUTHWEST 500-HPA
FLOW. LOW-LEVEL EASTERLY FLOW AND 500 J/KG OF MLCAPE COULD SUPPORT
SOME AFTERNOON AND EVENING STORMS IN AND NEAR THE HIGH TERRAIN. WE
CHOSE TO KEEP EVEN LOW CHANCES OF CONVECTION OUT OF BILLINGS UNTIL
AFTER 00 UTC THOUGH BECAUSE FORECAST SOUNDINGS SHOW MINIMAL MLCAPE
AND MODEST CAPPING OVER THAT AREA DURING THE DAY. WE ARE SHOWING A
SLIGHT CHANCE OF STORMS OVER THE PLAINS OF SOUTH CENTRAL MT ON SUN
NIGHT...BUT ONLY A WEAK LOW-LEVEL JET IS SHOWN BY THE LAST SEVERAL
MODEL SIMULATIONS. THUS...THE CONVECTION MAY END UP BEING REMNANTS
OF THE STUFF THAT COMES OFF THE HIGH TERRAIN...RATHER THAN ANY NEW
DEVELOPMENT. THAT MAY RESULT IN MINIMAL COVERAGE AFTER 06 UTC.

MON...LOW-LEVEL SOUTHEAST FLOW IS EXPECTED TO INCREASE AS PRESSURE
FALLS COMMENCE OVER THE REGION. THE 12 UTC NAM /AND MOST PAST RUNS
OF THAT MODEL/ SIMULATES DEEP CONVECTION IN THE LATE AFTERNOON AND
EVENING ON THE PLAINS BETWEEN ABOUT BILLINGS AND MILES CITY AS THE
BOUNDARY LAYER MOISTENS ON THOSE SOUTHEAST WINDS. THAT SCENARIO IS
NOT OUT OF THE QUESTION SINCE THE AREA COULD BE ON THE EDGE OF THE
MID-LEVEL CAP...WITH 700-HPA TEMPERATURES ONLY AROUND 12 C. WE ARE
NOT SURE THAT THERE WILL ACTUALLY BE FORCING TO DEVELOP STORMS OUT
ON THE EDGE OF THE CAP THOUGH...WITH THE 12 UTC GFS KEEPING HEIGHT
FALLS OF ANY SIGNIFICANCE AT 500 HPA TO THE WEST OF BILLINGS. THAT
LINES UP WITH THE CALIBRATED THUNDERSTORM PROBABILITIES OFF OF THE
09 UTC SREF...WHICH ARE 40 PERCENT AT LIVINGSTON AND 10 PERCENT AT
MILES CITY ON MON. THUS...WE KEPT THE MON AFTERNOON PERIOD DRY FOR
SOUTHEASTERN MT...AND THEN ADVERTISED LOW POPS EVERYWHERE COME MON
EVENING. THERE WILL BE SOME SEVERE RISK IF STORMS FORM. NOTE IT IS
GOING TO BE DOWNRIGHT HOT ON MON TOO...WITH HIGHS AROUND 90 F OVER
MOST OF THE PLAINS AS WARM AIR ADVECTION REVS UP. SCHULTZ

.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...

12Z MEDIUM AND LONG RANGE MODELS REMAINED IN FAIR AGREEMENT WITH
THE UPPER TROUGH PROGGED TO MOVE INTO THE AREA ON TUESDAY. MODELS
STILL DEPICTING SOME MINOR DIFFERENCE BUT OVERALL ARE REMAINING
FAIRLY CONSISTENT.

LONG WAVE TROUGH MOVING OVER THE PACIFIC NORTHWEST STATES ON
TUESDAY WITH THE SYSTEM BECOMING NEGATIVELY TILTED. THIS WILL
ALLOW A RIDGE OF HIGH PRESSURE AND THERMAL RIDGE TO AMPLY OVER
THE FORECAST AREA. THIS WILL BRING A VERY WARM DAY TO THE THE
REGION WITH AFTERNOON READINGS IN THE LOW TO MID 90S. AS THE
UPPER TROUGH APPROACHES THE AREA TUESDAY...A STRONG LOW LEVEL JET
WILL DEVELOP AND ADVECT LOW LEVEL MOISTURE INTO THE AREA. MODELS
HAVE BEEN VERY CONSISTENT THE PAST SEVERAL DAYS IN BRINGING IN
VERY DRY AIR ALOFT FOR TUESDAY AND TUESDAY NIGHT. EVEN WITH VERY
DRY AIR ALOFT...SOME ENERGY WILL BE EJECTING OUT OF THE UPPER
TROUGH AND ACROSS OUR AREA. WILL CONTINUE CHANCE THUNDERSTORMS
FOR TUESDAY AND TUESDAY NIGHT EVEN THOUGH MODELS BRING IN DRY AIR
ALOFT. SHOULD CONTINUE TO SEE LOW LEVELS DESTABILIZE WITH HEATING
AND LIFT FROM UPPER ENERGY. UPPER TROUGH SHIFTING EASTWARD ON
WEDNESDAY WHICH WILL PUSH A STRONG COLD FRONT THROUGH THE AREA.
TIMING OF THE FRONT WITH THIS MODEL RUN WILL PUT IT OVER
SOUTHEAST MONTANA BY LATE AFTERNOON AND THIS AREA WILL HAVE THE
BETTER CHANCE OF POSSIBLE STRONG THUNDERSTORMS. UNSETTLED WEATHER
PATTERN TO CONTINUE THURSDAY THROUGH SATURDAY AS A BROAD CYCLONIC
FLOW WILL SET UP. THIS WILL BRING NEAR SEASON TEMPERATURES TO THE
AREA WITH LOWER HEIGHTS ACROSS THE REGION. RICHMOND

&&

.AVIATION...

A SURFACE COLD FRONT OVER WESTERN MONTANA WILL PUSH INTO THE KLVM
AREA LATE THIS AFTERNOON AND INTO SOUTHEAST MONTANA THIS EVENING.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT WITH A FEW
THUNDERSTORMS BECOMING SEVERE. THE MAIN THREAT FROM THESE STORMS
WILL BE STRONG WIND GUSTS IN EXCESS OF 55KTS AND 1 INCH HAIL. THE
STRONGER THUNDERSTORMS WILL CREATE AREAS OF MVFR/IFR CONDITIONS
DUE TO HEAVY RAIN LOWERING VISIBILITY AND CEILINGS. PRECIPITATION
WILL BRING WIDESPREAD MOUNTAIN OBSCURATION THIS EVENING.
CONDITIONS WILL IMPROVE BY LATE THIS EVENING WITH VFR CONDITIONS
PREVAILING OVER ALL FLIGHT TERMINALS. RICHMOND

&&

.PRELIMINARY POINT TEMP/POPS...

    SUN     MON     TUE     WED     THU     FRI     SAT
-----------------------------------------------------------
BIL 054/080 057/090 062/093 056/073 048/070 050/073 051/080
    51/B    22/T    32/T    32/T    22/T    22/W    23/W
LVM 046/080 049/088 053/087 046/064 039/067 041/073 043/075
    53/T    33/T    33/T    43/T    22/T    22/W    23/W
HDN 057/081 055/092 061/095 056/077 048/073 050/076 050/081
    51/B    21/B    22/T    22/T    22/T    22/W    22/W
MLS 057/080 059/091 065/093 061/082 052/073 054/076 053/084
    51/B    11/B    22/T    33/T    33/T    32/W    23/W
4BQ 058/079 056/090 063/091 059/082 051/072 052/076 051/083
    51/B    11/B    22/T    23/T    33/T    32/W    22/W
BHK 057/077 057/086 060/087 057/080 051/071 053/075 050/081
    51/B    11/B    22/T    34/T    43/T    42/W    22/W
SHR 050/081 054/087 060/091 055/074 046/068 047/072 048/078
    51/B    21/B    21/B    22/T    22/T    22/W    23/W

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH 340 IN EFFECT UNTIL 9 PM MDT THIS
      EVENING FOR ZONES 28>42-56>58-63>68.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jun 2, 1:39 PM MDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
139 PM MDT SAT JUN 2 2012

MTZ028>042-056>058-063>068-WYZ098-099-031945-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
139 PM MDT SAT JUN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TONIGHT

A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL
WILL BE POSSIBLE OVER SOUTH CENTRAL AND SOUTHEAST MONTANA LATE
THIS AFTERNOON AND EVENING. FREQUENT LIGHTNING AND HEAVY RAIN CAN
ALSO BE EXPECTED WITH THESE STORMS. PLEASE KEEP A WATCHFUL EYE TO
THE SKY AND BE PREPARED TO TAKE SHELTER IF THREATENING WEATHER
APPROACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS POTENTIAL FOR SEVERE THUNDERSTORMS MONDAY THROUGH
WEDNESDAY ACROSS THE ENTIRE AREA. DESPITE THE POTENTIAL FOR
SEVERE WEATHER...THERE IS CONSIDERABLE UNCERTAINTY ON TIMING AND
PLACEMENT OF THUNDERSTORM ACTIVITY. PLEASE MONITOR THE LATEST
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 2, 2:21 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
221 PM MDT SAT JUN 2 2012

MTZ040-041-064>068-022115-
ABSAROKA/BEARTOOTH MOUNTAINS MT-BEARTOOTH FOOTHILLS MT-CRAZY
MOUNTAINS MT-LIVINGSTON AREA MT-NORTHERN PARK MT-NORTHERN SWEET GRASS
MT-PARADISE VALLEY MT-
221 PM MDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN WHEATLAND...
PARK...EXTREME SOUTHWESTERN STILLWATER AND WESTERN SWEET GRASS
COUNTIES UNTIL 315 PM MDT...

AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTHWEST
OF CLYDE PARK TO 6 MILES EAST OF BOZEMAN TO 21 MILES WEST OF
GARDINER...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
MINER AROUND 230 PM MDT.
EMIGRANT AROUND 245 PM MDT.
CHICO...CLYDE PARK...CORWIN SPRINGS...LIVINGSTON AND PRAY AROUND 250
PM MDT.
SPRINGDALE AROUND 315 PM MDT.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4536 11101 4536 11093 4552 11094 4554 11086
      4560 11085 4561 11081 4606 11081 4620 11077
      4620 11030 4625 11028 4625 11020 4622 11014
      4622 11002 4506 11003 4506 11095 4510 11101
TIME...MOT...LOC 2021Z 270DEG 28KT 4612 11096 4565 11088
          4511 11110
Special weather statement, Jun 2, 2:59 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
259 PM MDT SAT JUN 2 2012

MTZ036-038-058-WYZ099-022200-
POWDER RIVER MT-SHERIDAN FOOTHILLS WY-SOUTHERN BIG HORN MT-SOUTHERN
ROSEBUD MT-
259 PM MDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SHERIDAN...SOUTHERN
ROSEBUD...SOUTHEASTERN BIG HORN AND WESTERN POWDER RIVER COUNTIES
UNTIL 400 PM MDT...

AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF THUNDERSTORMS ACROSS SHERIDAN COUNTY WYOMING AND EASTERN
BIG HORN COUNTY IN MONTANA MOVING EAST AT 30 MPH.

BRIEF HEAVY RAIN...WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE
POSSIBLE WITH THESE THUNDERSTORMS.

AREAS AFFECTED INCLUDE...BIRNEY...QUIETUS...OTTER AND SAYLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. IF IN A VEHICLE...SLOW DOWN OR CAREFULLY PULL TO
THE SIDE OF THE ROAD WITH HAZARD LIGHTS ON UNTIL THE BAD WEATHER
PASSES.

LAT...LON 4565 10673 4563 10613 4560 10579 4499 10576
      4498 10602 4474 10600 4460 10616 4456 10671
TIME...MOT...LOC 2055Z 257DEG 25KT 4516 10660

HOOLEY
Special weather statement, Jun 2, 3:05 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
305 PM MDT SAT JUN 2 2012

MTZ040-041-064>067-022200-
ABSAROKA/BEARTOOTH MOUNTAINS MT-BEARTOOTH FOOTHILLS MT-LIVINGSTON
AREA MT-NORTHERN PARK MT-NORTHERN SWEET GRASS MT-PARADISE VALLEY MT-
305 PM MDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR PARK...SOUTHWESTERN STILLWATER
AND SOUTHWESTERN SWEET GRASS COUNTIES UNTIL 400 PM MDT...

AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLYDE PARK TO 20
MILES SOUTH OF LIVINGSTON TO 8 MILES WEST OF GARDINER...AND MOVING
EAST AT 30 MPH. HAIL UP TO 1/2 INCH ALONG WITH MODERATE RAINFALL
AND WIND GUSTS TO 45 MPH HAVE BEEN REPORTED WITH THESE STORMS.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
GARDINER AROUND 315 PM MDT.
JARDINE AROUND 320 PM MDT.
SPRINGDALE AROUND 345 PM MDT.
MC LEOD AROUND 355 PM MDT.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4540 11070 4594 11071 4580 10986 4526 10986
      4502 11017 4502 11071 4506 11077 4505 11082
      4503 11084 4504 11093 4508 11096
TIME...MOT...LOC 2103Z 283DEG 23KT 4583 11058 4538 11058
          4505 11084
Special weather statement, Jun 2, 3:36 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
336 PM MDT SAT JUN 2 2012

MTZ034-041-066-067-022200-
ABSAROKA/BEARTOOTH MOUNTAINS MT-BEARTOOTH FOOTHILLS MT-NORTHERN
STILLWATER MT-NORTHERN SWEET GRASS MT-
336 PM MDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARK...SOUTHWESTERN
STILLWATER AND SOUTHERN SWEET GRASS COUNTIES UNTIL 400 PM MDT...

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
BIG TIMBER TO 21 MILES SOUTH OF BIG TIMBER TO 6 MILES EAST OF
GARDINER...AND MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
GREYCLIFF AND LIMESTONE AROUND 355 PM MDT.
NYE AROUND 400 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4554 11019 4601 10995 4600 10937 4554 10962
      4502 11017 4503 11071
TIME...MOT...LOC 2136Z 270DEG 24KT 4592 10986 4554 11006
          4504 11058
Special weather statement, Jun 2, 3:58 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
358 PM MDT SAT JUN 2 2012

MTZ028-034-041-042-056-066-067-022230-
ABSAROKA/BEARTOOTH MOUNTAINS MT-BEARTOOTH FOOTHILLS MT-GOLDEN VALLEY
MT-NORTHERN STILLWATER MT-NORTHERN SWEET GRASS MT-RED LODGE FOOTHILLS
MT-SOUTHERN WHEATLAND MT-
358 PM MDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARBON...
SOUTHEASTERN WHEATLAND...SOUTHWESTERN GOLDEN VALLEY...SOUTHEASTERN
PARK...STILLWATER AND EASTERN SWEET GRASS COUNTIES UNTIL 430 PM
MDT...

AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES SOUTHWEST
OF RYEGATE TO 14 MILES NORTHWEST OF ABSAROKEE TO 13 MILES NORTHEAST
OF TOWER JUNCTION...AND MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
DEAN AROUND 410 PM MDT.
MYSTIC LAKE AROUND 415 PM MDT.
ABSAROKEE...COOKE CITY AND FISHTAIL AROUND 420 PM MDT.
COLUMBUS AND RAPELJE AROUND 425 PM MDT.
HALFBREED LAKE WILDLIFE...LUTHER...ALPINE...HAILSTONE WILDLIFE REFUGE
AND ROSCOE AROUND 430 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4500 10999 4504 11002 4502 11007 4502 11033
      4503 11034 4567 10971 4626 10971 4626 10903
      4567 10904 4499 10972
TIME...MOT...LOC 2158Z 270DEG 32KT 4617 10957 4567 10957
          4506 11018
Special weather statement, Jun 2, 4:28 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
428 PM MDT SAT JUN 2 2012

MTZ029-034-035-038-039-042-022330-
EASTERN CARBON MT-GOLDEN VALLEY MT-MUSSELSHELL MT-NORTHERN STILLWATER
MT-SOUTHERN BIG HORN MT-YELLOWSTONE MT-
428 PM MDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BIG HORN...NORTHERN
CARBON...SOUTHEASTERN GOLDEN VALLEY...NORTHEASTERN STILLWATER...
WESTERN YELLOWSTONE AND EXTREME SOUTHERN MUSSELSHELL COUNTIES UNTIL
530 PM MDT...

AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTHEAST
OF RYEGATE TO 12 MILES NORTHWEST OF LAUREL TO 8 MILES WEST OF
JOLIET...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
PARK CITY AROUND 435 PM MDT.
COMANCHE AND JOLIET AROUND 440 PM MDT.
ACTON...LAUREL...ROCKVALE AND SILESIA AROUND 450 PM MDT.
BILLINGS WEST END AND EDGAR AROUND 455 PM MDT.
BILLINGS AND BILLINGS HEIGHTS AROUND 505 PM MDT.
LOCKWOOD AROUND 515 PM MDT.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4621 10813 4580 10809 4539 10838 4539 10916
      4541 10917 4543 10925 4545 10925 4546 10920
      4546 10923 4580 10901 4620 10905
TIME...MOT...LOC 2228Z 270DEG 25KT 4611 10891 4580 10888
          4547 10910

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:21 PM MDTSpecial Weather StatementBYZPark54 min
Jun 2, 2:59 PM MDTSpecial Weather StatementBYZ61 min
Jun 2, 3:05 PM MDTSpecial Weather StatementBYZPark, Sweet Grass55 min
Jun 2, 3:36 PM MDTSpecial Weather StatementBYZSweet Grass24 min
Jun 2, 3:58 PM MDTSpecial Weather StatementBYZStillwater32 min
Jun 2, 4:28 PM MDTSpecial Weather StatementBYZYellowstone62 min
Jun 2, 5:23 PM MDTSpecial Weather StatementBYZCarter52 min

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.